Alert archive / Iowa / Flash Flood Warnings in 2019

Flash Flood Warning 10, NWS Quad Cities, IA

May 18, 2019Keokuk County, Iowa

NWS Quad Cities, IA issued this flash flood warning at May 18, 2019, 10:02 PM CDT for Keokuk County, Iowa. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2019, 10:02 PM CDT (03:02 UTC)
Expired
May 18, 2019, 11:46 PM CDT
In force
104 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

County Keokuk County, IA

The radar

The Des Moines radar (KDMX), 125 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2609 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
-65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

101 
WGUS53 KDVN 190302
FFWDVN
IAC107-190900-
/O.NEW.KDVN.FF.W.0010.190519T0302Z-190519T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
1002 PM CDT Sat May 18 2019

The National Weather Service in the Quad Cities has issued a

* Flash Flood Warning for...
  Northwestern Keokuk County in southeastern Iowa...

* Until 400 AM CDT Sunday.

* At 957 PM CDT, the Iowa Department of Transportation reported that 
  Coal Creek was flooding in What Cheer.  Water is over Highway 21 
  in What Cheer and will be closed soon. Up to two inches of rain 
  have already fallen. Expect flooding of rural creeks and streams 
  and roads near these streams across northern and western portions 
  of Keokuk County. Flooding of Rock Creek, Cedar Creek, German 
  Creek and Smiths Creek can be expected.

* Some locations that will experience flooding include...
  Sigourney, What Cheer, Delta, Keswick, South English, Webster,
  Thornburg, Gibson, Coal Creek, Keokuk County Expo, Lake Belva Deer
  Park, Yenruogis County Park, Keokuk County Fairgrounds and
  Sigourney Iowa Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4151 9241 4151 9202 4133 9217 4125 9241

$$

Gibbs
2 follow-up statements
413 
WGUS73 KDVN 190347
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
1047 PM CDT Sat May 18 2019

IAC107-190900-
/O.CON.KDVN.FF.W.0010.000000T0000Z-190519T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Keokuk IA-
1047 PM CDT Sat May 18 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTHWESTERN KEOKUK COUNTY...

At 1042 PM CDT, Highway 21 in What Cheer remained closed due to 
Flash Flooding on Coal Creek. Expect flooding of rural creeks and 
streams and roads near these streams across northern and western 
portions of Keokuk County. Flooding of Rock Creek, Cedar Creek, 
German Creek and Smiths Creek can be expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4151 9241 4151 9202 4133 9217 4125 9241

$$

Gibbs
904 
WGUS73 KDVN 190446
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
1146 PM CDT Sat May 18 2019

IAC107-190455-
/O.CAN.KDVN.FF.W.0010.000000T0000Z-190519T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Keokuk IA-
1146 PM CDT Sat May 18 2019

...THE FLASH FLOOD WARNING FOR NORTHWESTERN KEOKUK COUNTY IS
CANCELLED...

The heavy rain has ended. Flood waters have receded. Flooding is no 
longer expected to pose a threat. 

LAT...LON 4151 9241 4151 9202 4133 9217 4125 9241

$$

Haase

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 18, 6:34 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 18, 6:34 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
634 PM CDT Sat May 18 2019

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 249 PM CDT Sat May 18 2019

Radar and satellite trends show a convective line with trailing
stratiform rain slowly shifting east of the forecast area into
northeast and central Illinois. The rain may have a hard time
completely exiting the far SE before another round arrives out of
Missouri. This first line managed to track from west to east
across the entire CWA this morning into the early afternoon. The
added low- level moisture and residual mid-level clouds in its
wake has led to a slow temperature recover today. For this
reason, lowered forecast highs by 3-6 F degrees.

As of 2 PM, temps ranged from the mid 60s in the east to mid 70s far
NW. Macomb was at 66 F and Vinton was around 75 F. It was fairly
humid with dewpoints in the mid 60s on average.

SPC mesoanalysis had an 850mb low in SE South Dakota and a broad
area of surface low pressure from north-central Iowa southward
through the Central Plains. South to south-southeast surface winds
have responded to the pressure falls to our NW.

GOES IR imagery showed a new convective complex across NE Kansas, SE
Nebraska, and NW Missouri moving to the northeast on the nose of a
strong low-level jet. This is the feature that will bring a round of
heavy rain with embedded storms to parts of eastern Iowa and
northwest Illinois from late this afternoon into tonight.

&&

.SHORT TERM...(This Evening through Sunday)
ISSUED AT 249 PM CDT Sat May 18 2019

This Evening through Tonight

Bottom Line:

A Flash Flood Watch is in effect into Sunday morning. The Weather
Prediction Center has a Moderate risk for flash flooding across a
large portion of the central and western forecast area with a Slight
to risk tapering to the east.

In addition to the flash flooding threat, there is a Slight risk for
severe thunderstorms approximately in the counties along and south
of highway 34 (west of Galesburg, IL). A Marginal risk is in place
to the north. The primary threats are damaging winds, hail,
frequenting lightning, and possibly an isolated tornado. Again the
better chances for a few severe storms is within the Slight risk
area. For timing, trends in convective allowing models have
highlighted 5 PM to 10 PM as the most likely window for the
strongest storms.

Setup:

There is plenty of deep layer shear for storm organization. MLCAPE
is a little low, between 500-1000 J/kg, but could increase some
into the evening.

Southerly 500mb winds from the Gulf of Mexico into the Upper
Mississippi Valley, coupled with an increasing 925-850mb low-
level jet, will continue to advect higher PWATs northward. Models
have PWATs peaking near 1.7 inches tonight. Because of the
elevated precipitation efficiency in this moisture laden air mass,
hourly rainfall rates of 1-2+ inches per hour are possible with
the strongest storms. With that said, rainfall amounts will vary
considerably across the CWA. Some areas that get missed by the
heavier storms may receive a half inch or less (favored east),
while others on the high end could get 2-3 inches.

There will be a lull in the activity for part of tonight before
another round associated with the PVA and upper jet dynamics of this
system moves in early Sunday morning (around 4 AM in the south).
Opted to keep the Flash Flood Watch going through mid Sunday morning
to play it safe because we are so saturated already.

Sunday

Scattered showers and storms possible through the morning with a
decreasing trend likely for the afternoon. Westerly winds will pick
up and could gust near 40 mph at times, highest central and east.
Temps will be cool behind the departing low with upper 50s
northwest, mid to upper 60s central and near 70 F east. Uttech

.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 249 PM CDT Sat May 18 2019

Next week starts out with a brief break Monday before the active
weather pattern brings additional chances for rain and
thunderstorms. The main focus is on Tuesday's system, as the area
will remain vulnerable to heavy rainfall due to the saturated
conditions and on-going river flooding.

Sunday night into Monday will be quiet, but rather cool as high
pressure channels cool, Canadian air into the region. With 850 mb
temperatures near zero celsius as close as the MN border, Monday
morning low temperatures may be as low as the upper 30s across our
north, depending on how much clearing takes place. For now, will
stay with the blended mins in the 40s, followed by highs only
reaching the lower 60s Monday.

The southwesterly upper level flow returns Monday night into Tuesday
as a large upper low sets up over the plains. Resulting elevated
thetae advection will return chances for showers and thunderstorms
from south to north early Tuesday morning, spreading north through
the day. At the surface, a tight pressure gradient sets up over the
area between the departing high and deepening low pressure lee of
the central Rockies. This combination will result in brisk easterly
winds with widespread showers and a few thunderstorms, most likely
west of the MS river. Temperatures will reach well into the 60s, and
possibly warmer, depending on the northward progress of the
developing surface warm front.

Tuesday night, a lobe of vorticity rotating around the plains upper
level low will interact with a surge of gulf moisture, progged by
models with PW values of 1.5 to 1.8, to produce widespread rain and
thunderstorms. QPF of widespread 1 to 2 inches again looks possible,
based on the models and available moisture. There will also be a
threat for severe storms, based on the high shear environment. SPC
has the area roughly south of highway 34 in a 15 percent risk for
day 4 (Tuesday/Tuesday night). This system will continue to be
watched closely due to the widespread river flooding expected to be
on-going by that time, as well as the saturated surface conditions
that will be vulnerable to flash flooding.

Wednesday gets well into the warm sector of this occluding system in
the plains, suggesting highs back into at least the lower 80s. High
pressure building over the southeast U.S. late in the week into the
weekend will keep an active storm track over or just northwest of
the forecast area. This will provide additional chances for showers
and thunderstorms, while temperatures hold near to above normal with
highs in the upper 70s to lower 80s and overnight lows in the 50s
and 60s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
ISSUED AT 631 PM CDT Sat May 18 2019

Showers and thunderstorms will affect the TAF sites through the
next six hours. VSbys will drop with any storm. CIGs eventually
lower to MVFR through tomorrow. Another round of showers and
storms look likely near day break. After this, expect winds to
pick up tomorrow morning into the afternoon.

&&

.HYDROLOGY...
Issued at 1225 PM CDT Sat May 18 2019

A line of thunderstorms that tracked through the area this morning
produced rainfall roughly in a .25 to .5 inch range with local
heavier totals, based on both radar and surface reports. The
relatively fast movement of the heavy rainfall rates has prevented
any short term hydro issues. A Flash Flood Watch is in effect for
tonight through mid morning Sunday in anticipation of the next round
of potentially heavy rainfall, that will occur with nearly saturated
soil conditions now in place.

Latest trends suggest a break in the rain is expected early this
afternoon, then another thunderstorm complex with heavy rainfall
currently over KS and OK will pass through the forecast area late
this afternoon into overnight. This will have the potential for
widespread heavy rain and the latest river forecasts have these two
events incorporated, with expected rainfall totals of around 1 inch
east to 2 inches in the far west, which is a conservative, middle
range of possibilities. As a result, new river forecasts this
morning, incorporating this rainfall, have much higher levels than
yesterday, on both tributary rivers and the Mississippi River, This
has resulted in higher levels, new flooding and higher category
flooding on area rivers, and numerous flood warnings went out this
morning, as detailed below.

On the tributary rivers: Rapid rises are expected over the next
couple days. Moderate flooding is now expected on the Wapsipinicon
at Dewitt. On the Skunk River, Sigourney is now forecast to reach
the upper levels of Moderate flooding and Augusta reaches Moderate
flooding as well. On the Iowa River, Marengo surges much higher into
Moderate flooding, while Wapello and Oakville are now forecast to
reach Minor flooding. On the Cedar River, only within bank rises are
expected. The English River at Kalona is now forecast to climb into
Moderate flooding. The Des Moines River is also forecast to rise
into Minor flooding. On the Illinois side, within bank rises are
expected at Freeport, while the Rock River will rise above flood
stage at Moline and stay longer above flood stage at Joslin. The La
Moine River at Colmar is forecast to climb sharply, but crest below
flood stage early next week.

On the Mississippi River: Forecasts have risen considerably, now
that this weekend system's QPF (total rain forecast) is taken into
account. Warnings for Minor to Moderate flooding were issued this
morning for Dubuque LD11, Dubuque Railroad Bridge, Fulton, and Le
Claire. At Rock Island, a higher and prolonged crest into Moderate
flooding is now expected.  A change from Minor to Moderate flooding
was made for Muscatine and from Moderate to Major flooding issued
for Keithsburg and Gladstone. At Burlington, the new forecast has a
higher crest, now close to Major flooding occurring early next week.
Keokuk rose from Minor flooding to Major flooding, likely due to the
contribution of upstream tributaries. Gregory Landing stays within
Moderate flooding, but crests much higher than the previous forecast.

These forecasts will likely change some as rainfall amounts and
coverage are taken into account. Another system with potentially
heavy rainfall is expected Tuesday, which may result in additional
rises, renewed flooding or higher category flooding and is not
incorporated in the current river forecasts.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Sunday morning for Benton-Buchanan-
     Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
     Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
     Muscatine-Scott-Van Buren-Washington.

IL...Flash Flood Watch through Sunday morning for Bureau-Carroll-
     Hancock-Henderson-Henry IL-Jo Daviess-McDonough-Mercer-
     Putnam-Rock Island-Stephenson-Warren-Whiteside.

MO...Flash Flood Watch through Sunday morning for Clark-Scotland.

&&

SYNOPSIS...Uttech
SHORT TERM...Uttech
LONG TERM...Sheets
AVIATION...Gibbs
HYDROLOGY...Sheets
Hazardous weather outlook, May 18, 1:18 PM CDT, 8 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
118 PM CDT Sat May 18 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-191830-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
118 PM CDT Sat May 18 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms are expected across the area from late afternoon
through tonight. The Storm Prediction Center has a slight risk
south and west of a line from Fairfield to Burlington, Iowa to
Macomb, Illinois. There is a marginal risk over the remainder of
the outlook area. The main severe weather threats will be damaging
winds, large hail and isolated tornadoes.

A flash flood watch is in effect for the entire outlook area this
evening through mid morning Sunday. One to two inches of rain in
a short time may cause flash flooding and aggravate existing river
flooding.

Flooding is ongoing or forecast along the Mississippi River and
portions of tributary rivers in eastern Iowa and northwest
Illinois. Please see the latest Flood Statements and Flood
Warnings for details.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Thunderstorms will be possible on Sunday but severe weather is
not expected.

Strong winds are expected Sunday with wind gusts up to 40 mph
possible in in the afternoon.

An intense storm system will move from the Plains into the upper
Midwest on Tuesday. Thunderstorms are likely with severe storms
possible. The most likely risks are damaging winds and large hail
along with heavy rain. Isolated tornadoes are possible.

There is a chance of thunderstorms Wednesday night into Thursday
but it is too soon to determine any severe risk.

Flooding will continue along area rivers. Please see the latest
Flood Statements and Flood Warnings for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 4 pm to 11 pm this
afternoon and evening.

DLS

In the hours before

Special weather statement, May 18, 5:24 PM CDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
524 PM CDT Sat May 18 2019

ILC071-131-IAC057-087-101-107-115-139-183-182300-
Henderson-Mercer-Henry-Des
Moines-Louisa-Keokuk-Washington-Muscatine-Jefferson-
524 PM CDT Sat May 18 2019

...THUNDERSTORMS WITH HEAVY RAIN AND STRONG GUSTY WINDS MOVING
THROUGH EASTERN IOWA...

At 519 PM CDT, radar indicated strong thunderstorms along a line
extending from near Libertyville to near Mediapolis.
Movement was to the north at 45 mph.

Wind gusts up to 50 mph, pea size hail and heavy rainfall are
possible with these storms.

Locations impacted include...
Burlington, Fairfield, Mount Pleasant, Washington, Wapello,
Sigourney, Columbus Junction, West Burlington, New London,
Mediapolis, Winfield, Fruitland, Wayland, Danville, Morning Sun,
Brighton, Richland, Ainsworth, Grandview and Columbus City.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

LAT...LON 4133 9107 4072 9107 4103 9218 4150 9219
TIME...MOT...LOC 2219Z 164DEG 46KT 4122 9222 4096 9121

Sheets
Special weather statement, May 18, 6:51 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
651 PM CDT Sat May 18 2019

IAC177-MOC045-199-190100-
Van Buren-Scotland-Clark-
651 PM CDT Sat May 18 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT VAN BUREN...SCOTLAND
AND CLARK COUNTIES UNTIL 800 PM CDT...

At 651 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Downing to near Greensburg to near
Shelbyville. Movement was northeast at 40 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Kahoka, Memphis, Keosauqua, Warsaw, Wayland, Milton, Bonaparte,
Wyaconda, Cantril, Alexandria, Rutledge, Luray, South Gorin, Granger,
St. Francisville, Bentonsport/Vernon, Leando, Greensburg, Douds and
Crawford.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4059 9235 4060 9218 4087 9218 4075 9177
      4072 9173 4060 9172 4056 9169 4054 9162
      4051 9162 4046 9157 4046 9152 4041 9153
      4040 9149 4038 9148 4038 9142 4034 9147
      4025 9150 4026 9195 4030 9195 4030 9235
TIME...MOT...LOC 2351Z 217DEG 34KT 4055 9239 4025 9229 3984 9196

Gibbs
Special weather statement, May 18, 6:54 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
654 PM CDT Sat May 18 2019

IAC095-103-107-183-190030-
Keokuk-Johnson-Washington-Iowa-
654 PM CDT Sat May 18 2019

...A STRONG THUNDERSTORM WILL AFFECT EASTERN KEOKUK...SOUTHWESTERN
JOHNSON...NORTHWESTERN WASHINGTON AND SOUTHEASTERN IOWA COUNTIES
UNTIL 730 PM CDT...

At 653 PM CDT, a strong thunderstorm was located near Harper, or 8
miles northeast of Sigourney, moving northeast at 40 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Sigourney, Williamsburg, Kalona, Wellman, North English, Oxford,
Keswick, South English, Parnell, Millersburg, Harper, Kinross,
Conroy, Keota, Webster, Middle Amana, Frytown, Windham, Upper South
Amana and High Amana.

This includes Interstate 80 in Iowa between mile markers 214 and 232.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

LAT...LON 4148 9232 4186 9197 4186 9195 4155 9160
      4117 9205
TIME...MOT...LOC 2353Z 218DEG 33KT 4140 9208

Sheets
Special weather statement, May 18, 8:07 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
807 PM CDT Sat May 18 2019

IAC011-019-031-055-095-103-105-113-190230-
Buchanan-Cedar-Johnson-Benton-Jones-Delaware-Linn-Iowa-
807 PM CDT Sat May 18 2019

...HEAVY RAIN FROM A LINE OF THUNDERSTORMS WILL AFFECT SOUTHEASTERN
BUCHANAN...NORTHWESTERN CEDAR...NORTHERN JOHNSON...SOUTHEASTERN
BENTON...WESTERN JONES...SOUTHWESTERN DELAWARE...LINN AND
NORTHEASTERN IOWA COUNTIES UNTIL 930 PM CDT...

At 806 PM CDT, radar indicated heavy rain from thunderstorms was
falling along a line extending from near Hiawatha to University
Heights. Movement was north at 30 mph.

Winds in excess of 30 mph are possible with these thunderstorm.
Minor flooding of low lying areas, creeks, streams and urban areas
is possible. If you encounter water over a roadway, do not drive
through it.

Locations impacted include...
Cedar Rapids, Iowa City, Anamosa, Marion, Coralville, North Liberty,
Hiawatha, Mount Vernon, Monticello, Robins, Center Point, Lisbon,
Fairfax, Solon, Tiffin, Ely, Atkins, Walford, Central City and
Springville.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 231 and 246.
 Interstate 380 between mile markers 1 and 38.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4225 9101 4154 9162 4186 9200 4246 9166
TIME...MOT...LOC 0106Z 198DEG 26KT 4201 9175 4167 9155

McClure

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:07 PM CDTSpecial Weather StatementDVNJohnson, Linn83 min
May 18, 8:27 PM CDTFlash Flood WarningDVNIowa, Johnson, Jones, Linn6 hr
May 18, 8:40 PM CDTRiver Flood WarningDVNCedar, Louisa, Muscatine21 days
May 19, 8:16 AM CDTSpecial Weather StatementDVNLouisa, Muscatine44 min
May 19, 8:44 AM CDTSpecial Weather StatementDVNMuscatine31 min
May 19, 8:51 AM CDTSpecial Weather StatementDVNDes Moines, Lee39 min
May 19, 9:11 AM CDTSpecial Weather StatementDVNScott34 min
May 19, 9:32 AM CDTSpecial Weather StatementDVNClinton, Des Moines, Jackson, Lee, Muscatine, Scott58 min
May 19, 9:55 AM CDTSpecial Weather StatementDVNDes Moines35 min
May 19, 10:23 AM CDTSpecial Weather StatementDVNScott37 min

Nearby

Flash Flood Warnings in Iowa, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.